Loading ...
Sorry, an error occurred while loading the content.

7077Re: [GIWorld-Hepatitis] RE: Hep/Methadone (DOC)

Expand Messages
  • Doc
    Sep 9, 2001
    • 0 Attachment
      It is unlikely that methadone itself is causing the enzymes to rise. It may well be a combination of
      both.
      The things I wrote merely said that if you require continued deaddiction with methadone, then its
      dose must be monitored as its effect on a cirrhotic liver will decrease.
      If you have to take methadone, then you have to continue it. You must explore the possibility of
      getting treated for Hep C as well.
      The AST/ALT in Hep C keep fluctuating on their own..this is what we call the yo-yo phenomenon.

      Dr Sharat C Misra MD, DM


      ----- Original Message -----
      From: cher_002@...
      To: GIWorld-Hepatitis@yahoogroups.com
      Sent: Sunday, September 09, 2001 2:21 PM
      Subject: [GIWorld-Hepatitis] RE: Hep/Methadone (DOC)


      Doc-Thank you for responding. I understood some of what u were
      telling me about the meth/hep, but some of the info, I'm sorry, I
      didn't understand. I take it optimal effect means ideally, but how do
      we know when that is happening. Also, could it be possible that
      methadone would make your liver enzymes go up. When I first started @
      a methadone clinic my AST ws 38 (reference range 15-37 and ALT ws 63
      reference range 10-60--so just a little high according to their
      reference range and then 7 months later I go and get checked for hep
      C and it comes back positive but AST and Alt are then in double
      digits AST ws 121 and ALT 144 (reference ranges 0-40 on both) Since
      then my AST and ALT hv been climbing a little higher since. Till now
      AST is 145 and ALT 195. Cd it be the methadone hving something to do
      with making these enzymes keep going up??? Any info appreciated. I
      must hv had this disease for a very long time for my liver to be in
      the shappe it is (cirrohis) Also, all this time cd be my liver
      enzmymes hv been going up and down or because now the methadone it hs
      woke the dragon up so to speak. I hv read a couple of places that it
      is okay to take meth and hv hep, but if the rising of enzmye levels
      then I don't see how this cd be so. Any info would be appreciate.
      cher



      [Non-text portions of this message have been removed]
    • Show all 2 messages in this topic